Hail, Stafford
- When
- April 7, 9:40 PM CST
- Where
- Stafford County, 1.63 mi E of Dillwyn
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.970, -98.800
The hail was covering the ground.
Marginally severe thunderstorms produced a few hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Marginally severe thunderstorms produced a few hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 7, 2:44 PM CST, 6 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT MON APR 7 2008 .DISCUSSION... DAYS 1-2... A PROGRESSIVE SHORTWAVE TROUGH AND JET STREAK WILL MOVE ACROSS KANSAS TONIGHT. AHEAD OF THE SHORTWAVE, STRONG ELEVATED WARM ADVECTION WILL DEVELOP FROM 900 TO 750MB. MODEL SOUNDINGS SHOW CONSIDERABLE ELEVATED CAPE BASED AT THE ELEVATED FRONTAL SURFACE. THE NAM WAS MUCH FURTHER WEST WITH THIS ELEVATED INSTABILITY THAN THE GFS/UKMET. IN SUCH A PROGRESSIVE FLOW REGIME, CLIMATOLOGY SUGGESTS THAT THE BEST CHANCE FOR STORMS WILL BE IN OUR EASTERN COUNTIES. ASIDE FROM THE THUNDERSTORMS, STRONG WARM ADVECTION BELOW THE CAP WILL RESULT IN WIDESPREAD LIGHT RAIN OR DRIZZLE. DESPITE THE NAMS HEAVY PRECIP, I SUSPECT THAT AMOUNTS WILL BE FAIRLY LOW IN OUR WESTERN COUNTIES, PERHAPS A FEW HUNDREDTHS OF AN INCH. BUT PLACES EAST OF DODGE CITY INCLUDING STAFFORD AND PRATT COULD RECEIVE UP TO AN INCH. SOME SNOW COULD MIX WITH THE RAIN IN OUR FAR NW BEFORE THE PRECIP ENDS, BUT THIS SHOULD BE FAIRLY LIGHT. NAM/RUC SFC TEMPS WERE GENERALLY ACCEPTED FOR 12Z TUE WITH LOWS FROM 33 TO 41 FROM NW TO SE. WIDESPREAD CLOUD COVER SHOULD HOLD MAXES DOWN TUESDAY, BUT SOME BREAKS IN THE AFTERNOON MAY ALLOW FOR SOME LOWER 50S IN DDC AND UPPER 50S IN THE SW CORNER. THE MODELS ARE CONVERGING ON THE ECMWF SOLUTION FOR THE NEXT SYSTEM WITH STRONG BAROCLINIC DEVELOPMENT ACROSS THE PLAINS. BUT IT APPEARS THAT THE STORM TRACK WILL BE OVER DODGE CITY, SO THE DRY INTRUSION MAY COME INTO PLAY. BUT DECENT LIFT AHEAD OF THE SYSTEM SHOULD RESULT IN WIDESPREAD AREAS OF RAIN BEGINNING WEDNESDAY. DAYS 3-7... MODELS REMAIN IN GOOD AGREEMENT WITH BRINGING OUR NEXT SIGNIFICANT UPPER LEVEL SYSTEM INTO THE CNTL PLAINS BY THURSDAY. BASED ON THE WAA DEVELOPING AHEAD OF 25H JET ACROSS NRN OK/SC KS IT CURRENTLY APPEARS THAT E/SE CWA WILL HAVE THE BETTER OPPORTUNITY FOR PCPN WEDNESDAY NIGHT. BY THURSDAY THE UPPER TROF/LOW WILL CROSS INTO THE CNTL PLAINS AND DEEPEN AS MID LVL MOISTURE BEGINS TO WRAP AROUND THIS DEEPENING SYSTEM. LLVL WAA AND 85H-7H FGEN PROGGED TO INCREASES ACROSS NW KS NEAR OUR NW CWA THURSDAY AFTERNOON WITH BOTH THE GFS AND ECMWF SUGGESTING THAT THIS AREA OF ENHANCED VVEL SLOWLY SHIFTING EASTWARD ACROSS CWA THROUGH EARLY FRIDAY. EXACT TIMING OF WHEN OUR UPPER LOW WILL EXIT THE PLAINS IS STILL SOMEWHAT UNCLEAR BUT FOLLOWING THE GFS/ECMWF TREND THE PCPN SHOULD BE TAPERING OFF IN OUR NE CWA FRIDAY MORNING WHILE CLOUDY SKIES REMAIN THROUGH EARLY SATURDAY. CLOUDS AND COLD NE/E WIND WILL BE KEEPING TEMPS ON THE COOL SIDE LATE WEEK. AT THIS TIME HAVE TRENDED TOWARDS THE COOLER GFS SOUNDING FOR TEMPS ON THURSDAY AND FRIDAY. THIS COLD AIR WILL BEGIN TO SLOWLY ERODE FROM SW TO NE EARLY THIS WEEKEND AS NW FLOW STARTS TO DEVELOP. TEMPERATURES WILL BEGIN TO REBOUND BACK INTO THE 60S BY SATURDAY AND IF THE GFS...ECWMF AND CANADIAN VERIFY THEN HIGHS BY MONDAY SHOULD BE IN THE 70S. .AVIATION... LOW LEVELS GRADUALLY SATURATE EARLY THIS EVENING WITH 925-85H AND 85H-7H FGEN FORCING PLACING THE BETTER CHANCE OF PCPN OVER DDC/HYS AROUND 6Z. THIS LOW LEVEL FORCING THEN SHIFTS EAST OF THE AREA BY 12Z. LOW LVL MOISTURE HOWEVER FROM BOTH THE NAM/GFS EXTENDS UP TO 85H LVL AT 12Z SO WILL TAKE SOME TIME FOR THIS DEPTH OF MOISTURE TO ERODE. HAVE THEREFORE FAVORED A SLOWER EROSION OF THE LOW CLOUDS THROUGH 18Z THAN WHAT THE GFS/LAMP GUIDANCE SUGGESTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 52 31 54 / 60 30 0 50 GCK 33 51 30 53 / 60 20 0 40 EHA 34 60 34 54 / 20 20 0 30 LBL 36 58 31 54 / 30 20 0 40 HYS 34 47 31 53 / 60 40 0 50 P28 41 52 34 58 / 70 30 0 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 447 AM CDT MON APR 7 2008 KSZ030-031-043>046-061>066-074>081-084>090-081000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 447 AM CDT MON APR 7 2008 /347 AM MDT MON APR 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND INCREASE THROUGH THE EVENING HOURS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE THIS EVENING. THE AREA GENERALLY EAST OF A LINE FROM LIBERAL THROUGH CIMARRON AND NESS CITY WILL HAVE THE BEST CHANCE TO RECEIVE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWESTERN STATES ON WEDNESDAY AND THEN LIFT OUT OVER THE CENTRAL PLAINS ON THURSDAY AND THURSDAY NIGHT. THIS SYSTEM WILL SPREAD RAIN AND THUNDERSTORMS ACROSS WESTERN KANSAS BY LATE WEDNESDAY INTO THURSDAY. THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHWEST INTO SOUTH CENTRAL KANSAS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The Dodge City radar (KDDC), 105 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail was covering the ground.
The hail covered the ground.
Quarter sized hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97335, 97336, 97343, 97337, 97338, 97340.